Trelstar LA User Reviews

Trelstar LA - User Reviews

Trelstar LA User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Trelstar LA sorted by most helpful. Patient Discussions FAQs


    Comment from: 45-54 Female on Treatment for 1-6 months (Patient) Published: August 13

    I have used the monthly drug therapy for 6 months. I just started on the LA version this month. Pain @ injection site for a few days and "hot flashes" have been my side effects so far.

    Related Reading: hot flashes

    Comment from: 106626, 55-64 Female on Treatment for 1-6 months (Patient) Published: August 18

    I had Gleason 9 prostate cancer with involvement of 60% of the gland. Post prostatectomy my PSA was .01 and it rose to .06 after 9 months. Radiation was recommended. The radiation therapy doctor insisted on two years to Trelstar. Since starting it, I have had depression, severe leg cramps, weight gain of 15 pounds despite two hours of exercise daily (all fat!), and inability to have an orgasm. Life is not fun. And there is a 20% chance my testosterone will not return after the Trelstar is stopped. However, my PSA is now at an undetectable level. I think the product information from the company grossly underestimates the severity and number of side effects. I guess the choice you are given here is feeling unwell versus metastatic prostate cancer.

    Related Reading: prostate cancer | Trelstar | depression

    Comment from: Upset with Trelstar!!!!!, 55-64 on Treatment for 5-10 years Published: May 15

    My father just died from the Trelstar shot!! Eight years ago, he was given the Lupron shot, every 6 months, which didn't seem to do anything to him - then his dr. retired. The next dr. gave him Eligard - every 6 months - we think it gave him advanced Alzheimer's and started one of his eyes to go blind - then that dr. retired. The last dr. gave him Trelstar - this time, only a 3 month shot. Within hours, he started having hot sweats and within the next 3 weeks, he could no longer walk, his eye went completely blind, his stomach swelled and he couldn't eat and his testicles became huge. He ended up in the hospital, of which we found out he had pneumonia, congestive heart failure and Cirrhosis of the liver. Within the next 2 weeks he died of a horrible death! PLEASE -DO NOT TAKE THESE SHOTS - ESPECIALLY IF YOU ARE OVER 70 YEARS OLD. Dr's are now telling us that men 70 & older, do not even need the PSA test, as Prostate cancer is a slow growing cancer. I'm mixed on the idea of never taking a test, but if you take the test and you are a "5" like my father was, you feel obligated to take something to get better. I had an uncle that died of prostate cancer and never took the shots - he died of a horrible death as well. Maybe the dr's just need to quit changing the shots, from one dr. to another! They make money from the pharmacies they use, I'm sure, so each one thought they had the better shot. My father did not deserve to die of this horrible disease, let alone the horrible shots! I think his body was being hurt gradually by each shot and the last one slammed him!

    Related Reading: Lupron | Eligard | pneumonia

    Comment from: on Treatment for 6 months - 1 year Published: February 20

    After taking this medication, a very healthy patient with no other medical problem, except for prostate cancer, had a fatal stroke. My wish is that he never tried this drug and my hope is that no other person will die from a stroke because of this drug. It would have been better to have left well enough alone and to have let the patient live a longer life with prostate cancer. The better plan would have been trying to eat a healthy diet which would have meant livng a longer, happier and better quality life. Beware! These treatments may shorten life. If we had the opportunity to do it all over again, we would have tried less drugs and tried to live a more natural progression of life, living with the cancer that most men eventually will develop, which probably will not be the cause of their deaths. These hormones can cause strokes in an otherwise healthy person. Please heed this warning and ignore the push from drug companies and the doctors to whom they sell their drugs.

    Related Reading: stroke | cancer

    Comment from: eva2430911, 45-54 on Treatment for 1-6 months Published: May 06

    My husband was told that the only major side effect would be hot flashes but....after the second shot ( 3 months apart) he developed severe arm pain and severe hand pain with extreme swelling. He kept being told by dr not a side effect. but taking a closer look at the side effects in brochure from company and web md this is a side effect.

    Comment from: ncobjim, 55-64 Female on Treatment for 1-6 months (Patient) Published: November 16

    Having an terrible time with sleeping. Hot flashes are not bad at all.


      Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

      Alert If you think you have a medical emergency, call your doctor or 911 immediately.


      Report Problems to the Food and Drug Administration

      You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


      Cancer

      Get the latest treatment options.

      advertisement
      advertisement
      Use Pill Finder Find it Now See Interactions

      Pill Identifier on RxList

      • quick, easy,
        pill identification

      Find a Local Pharmacy

      • including 24 hour, pharmacies

      Interaction Checker

      • Check potential drug interactions
      Search the Medical Dictionary for Health Definitions & Medical Abbreviations

      NIH talks about Ebola on WebMD